Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 346, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 7:37 PM EDT for Laurens County, Treutlen County, Wheeler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 18, 2009, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Laurens County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 182337
SVRFFC
GAC175-283-309-190015-
/O.NEW.KFFC.SV.W.0346.090618T2337Z-090619T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAURENS COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 815 PM EDT
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DUDLEY TO 7 MILES NORTHEAST OF RENTZ TO
SOPERTON...MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTROSE...GLENWOOD...DEXTER...ALAMO AND CADWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3208 8288 3214 8295 3220 8288 3215 8297
3216 8300 3224 8304 3226 8303 3228 8306
3258 8323 3258 8322 3269 8299 3251 8285
3242 8254 3231 8259 3229 8265 3223 8264
3201 8275
TIME...MOT...LOC 2337Z 013DEG 16KT 3259 8304 3241 8288
3232 8265
$$1 follow-up statement
000
WWUS52 KFFC 190003
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT THU JUN 18 2009
GAC283-190012-
/O.CAN.KFFC.SV.W.0346.000000T0000Z-090619T0015Z/
TREUTLEN GA-
803 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TREUTLEN COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED SOUTH OF TREUTLEN COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
LAT...LON 3214 8295 3219 8287 3220 8288 3215 8297
3216 8300 3224 8304 3226 8303 3228 8306
3258 8323 3258 8322 3267 8302 3239 8284
3226 8266 3228 8264 3220 8265 3201 8275
TIME...MOT...LOC 0002Z 017DEG 18KT 3254 8312 3233 8299
3219 8274
$$
GAC175-309-190015-
/O.CON.KFFC.SV.W.0346.000000T0000Z-090619T0015Z/
WHEELER GA-LAURENS GA-
803 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LAURENS AND WHEELER COUNTIES...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MONTROSE TO CADWELL TO
LANDSBURG...AND MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEXTER...CEDAR GROVE...ALAMO AND LITTLE OCMULGEE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3214 8295 3219 8287 3220 8288 3215 8297
3216 8300 3224 8304 3226 8303 3228 8306
3258 8323 3258 8322 3267 8302 3239 8284
3226 8266 3228 8264 3220 8265 3201 8275
TIME...MOT...LOC 0002Z 017DEG 18KT 3254 8312 3233 8299
3219 8274
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:37 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 18, 6:37 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT THU JUN 18 2009 .UPDATE... UPDATED FORECASTS TO REMOVE SEVERE THUNDERSTORM WATCH 461 FROM NORTH GEORGIA AND ADD WATCH 469 TO CENTRAL GEORGIA. SEVERE THREAT THROUGH EVENING APPEARS FOCUSED IN THE AREA FROM WASHINGTON TO MACON TO POINT SOUTH AND EAST. DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREAT FROM THESE ENHANCED PSEUDO-PULSE STORMS. WITHIN THE LAST FEW MINUTES THE MCN OBSERVATION HAD A GUST TO 48 KNOTS AND WRB TO 45 KTS...WITH REPORTS OF NUMEROUS DOWNED TREES IN THE AREA. RRH && .PREV DISCUSSION... /ISSUED 620 PM EDT THU JUN 18 2009/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT INDICES. THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS. CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND 3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND AND LARGE HAIL THREAT. THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY AFTERNOON. LONG TERM /SUNDAY THROUGH THURSDAY/... A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY. AVIATION... PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR VISIBILITIES ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH 06Z OUTSIDE OF ISOLATED CONVECTIVE ACTIVITY. BETWEEN 06Z AND 10Z MVFR VISIBILITIES WILL BEGIN TO DOMINATE ACROSS THE AREA WITH LOCAL IFR VISIBILITIES POSSIBLE IN ESPECIALLY FOG PRONE AREAS OR AREAS THAT RECEIVE PRECIPITATION THIS EVENING. CONDITIONS WILL IMPROVE TO VFR LEVELS AFTER 15Z MOST AREAS WITH LOCAL MVFR VISIBILITIES POSSIBLE. WEST TO NORTHWEST WINDS 5 TO 15 KNOTS WILL PREVAIL THROUGH THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 100 73 101 72 / 30 5 5 5 10 ATLANTA 76 97 77 97 75 / 20 5 5 5 10 BLAIRSVILLE 70 93 69 91 66 / 20 10 10 20 10 CARTERSVILLE 70 98 69 98 67 / 20 10 10 10 10 COLUMBUS 76 100 75 100 77 / 20 5 5 5 10 GAINESVILLE 73 98 74 97 72 / 20 10 10 10 10 MACON 71 101 74 102 74 / 30 5 5 5 10 ROME 72 100 71 99 70 / 10 5 10 10 10 PEACHTREE CITY 69 98 68 98 70 / 20 5 5 5 10 VIDALIA 72 100 74 101 75 / 30 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS... MACON...MONROE...MONTGOMERY...PEACH...PULASKI...PUTNAM... SCHLEY...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUN 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 100 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT. .DISCUSSION... A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY. HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE... STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS THE STATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 7:07 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT THU JUN 18 2009 GAZ108-182330- 707 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILCOX COUNTY UNTIL 730 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCHELLE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE POPE CITY...ROCHELLE... ANTIOCH CHURCH...OWENSBORO...DOUBLE RUN AND PITTS.
Special weather statement, Jun 18, 7:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 710 PM EDT THU JUN 18 2009 GAZ086-097-098-182345- 710 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 745 PM EDT... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR EAST DUBLIN TO ABOUT 7 MILES NORTHEAST OF NORRISTOWN JUNCTION...AND MOVING SOUTH AT 25 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ORIANNA...NORRISTOWN JUNCTION...DUBLIN...BLACKVILLE...EAST DUBLIN...ORLAND...ROCKLEDGE...MINTER...NORRISTOWN...HARLOW...GILLIS SPRINGS...COVENA...SOPERTON...NUNEZ AND LEXSY.
Local storm report, Jun 18, 7:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST TENNILLE 32.94N 82.81W
06/18/2009 E58 MPH WASHINGTON GA MESONET
REPORTED BY UNIVERSITY OF GEORGIA MESONET SITE.
&&
22Local storm report, Jun 18, 7:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG WRIGHTSVILLE 32.72N 82.72W
06/18/2009 JOHNSON GA COUNTY OFFICIAL
ONE TREE DOWN NEAR WRIGHTSVILLE.
&&
22Local storm report, Jun 18, 7:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 S WRIGHTSVILLE 32.65N 82.72W
06/18/2009 JOHNSON GA PUBLIC
SEVERAL TREES AND A COUPLE POWER LINES DOWN IN THE ROAD
ON HWY 15.
&&
22Special weather statement, Jun 18, 7:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT THU JUN 18 2009 GAZ074>076-190000- 737 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 800 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR DOWNS TO EAST OF MOXLEY...MOVING SOUTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE... LOUISVILLE...DOWNS...HAMBURG STATE PARK...WARTHEN...MOXLEY... DAVISBORO...BARTOW...SANDERSVILLE...WADLEY...PRINGLE...TENNILLE... RIDDLEVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 78 min |
| Jun 17, 10:45 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 60 min |
| Jun 17, 11:54 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 51 min |
| Jun 18, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more | 53 min |
| Jun 18, 12:34 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more | 56 min |
| Jun 18, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 76 min |
| Jun 18, 1:02 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more | 58 min |
| Jun 18, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more | 67 min |
| Jun 18, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more | 77 min |
| Jun 18, 1:22 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more | 98 min |
| Jun 18, 2:31 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Johnson, Washington, Wilkinson | 44 min |
| Jun 18, 3:03 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs | 57 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 38 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 52 min |
| Jun 18, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 46 min |
| Jun 18, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski | 40 min |
| Jun 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 34 min |
| Jun 18, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 27 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 64 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.